MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955680
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 12/13/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per medical records and plaintiff profile form: (b)(6) 2005: patient was diagnosed with incarcerated incisional hernia thereby underwent open repair with implant of kugel patch (device 1).Per op notes, ¿previous upper midline incision was excised.The hernia sac was identified and bowel contents were reduced.A kugel patch (device 1) was placed into the peritoneal cavity with ptfe portion to the abdominal organs and the polypropylene portion adjacent to the anterior abdominal wall, then secured in place around the fascial defect with suture.¿ (b)(6) 2007: patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of synthetic mesh and excision of kugel patch (device 1).Per op notes, ¿the midline incision was made through the previous scar and carried down to the hernia sac.Previous mesh (device 1) was noted to be folded back on itself.The mesh was completely removed.The right lateral aspect appeared to have heterotrophic calcification and this was removed.Adhesions were lysed.The intraabdominal placement of synthetic mesh was performed and secured with suture.¿ (b)(6) 2009: patient was diagnosed with incarcerated small bowel with recurrent hernia with infected mesh thereby underwent open repair with excision of synthetic mesh and implant of synthetic mesh.Per op notes, ¿a midline incision was made.The mesh was identified and a fluid filled sac was noted.Incarcerated small bowel was also noted.The synthetic mesh was removed.The small bowel was eviscerated and adhesions were lysed.The portion that was incarcerated in the knuckle was identified and serosal area was oversewn with suture.A synthetic mesh was placed and secured with sutures.¿ (b)(6) 2010: patient was diagnosed with incarcerated ventral incisional hernia with small bowel obstruction thereby underwent laparoscopic repair.Per op notes, ¿the area of incarceration with the knuckle of bowel was reduced.The small bowel was inspected after complete reduction of the hernia and was found to be viable.The defect was a wide mouth opening and no attempt at hernia repair was made.¿ (b)(6) 2010: patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent laparoscopic repair with implant of synthetic mesh.Per op notes, ¿the complex ventral incisional hernia was noted with multiple smaller hernias within the hernia.The lateral dimension of the fascial defect and caudad/cephalad dimension, with the upper portion being more attenuated.A synthetic mesh was placed and secured with tacks.¿ (b)(6) 2015: patient was diagnosed with recurrent incarcerated ventral hernia thereby underwent laparoscopic assisted repair with implant of ventralight st with echo ps (device 2 and 3).Per op notes, ¿a midline incision was made from the upper portion of abdomen and down to the lower portion.Adhesions of the small bowel to the mesh was noted and the small bowel was divided away from the mesh.The hernia had incarcerated small bowel and over to the right side it was fairly large.Small bowel was dissected out and lysed from hernia.The midline defect was primarily repaired with suture.A ventralight st with echo ps (device 2) was placed in a longitudinal fashion in the lower portion of abdomen in order to cover the large symptomatic defect and tacked with sorbafix suture.A second piece of ventralight st with echo ps (device 3) was placed in a longitudinal fashion to cover the midline incision and tacked into place with sorbafix suture.¿ (b)(6) 2016: patient was diagnosed with recurrent ventral hernia with incarcerated small bowel thereby underwent laparoscopic repair with implant of ventrio st mesh (device 4).Per op notes, ¿a mass was noted underneath the mesh.Hernia felt like a little further distally and to the right.The mesh (device 2 and 3) went out towards the edge of the rectus muscle.Extensive small bowel adhesions to mesh in the midline was noted.Hernia defect was located in the right lower abdomen.Weaker area in the midline was noted.Adhesions were taken down.A ventrio st mesh (device 4) was placed through the small midline incision and secured with suture.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2014) is considered to be a best estimate.This emdr represents the ventralight st with echo ps (device 3).Additional supplemental emdrs were submitted to represent bard kugel patch (device 1) and bard ventralight st with echo ps (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24766470
Report Number1213643-2026-00427
Device Sequence Number9298447
Product Code FTL
UDI-Device Identifier00801741031755
UDI-Public(01)00801741031755(17)161128(10)HUYK0131
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2016
Device Catalogue Number5955680
Device Lot NumberHUYK0131
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight127 KG